MAUDE Adverse Event Report: EXACTECH, INC. EXACTECH; BALL TIP DRIVER - HEX 3.5MM

EXACTECH, INC. EXACTECH; BALL TIP DRIVER - HEX 3.5MM
Catalog Number 209-57-00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported, the surgeon was torqueing the extension screw down in the tibial tray to lock down the stem.The tip of the ball driver broke inside the head of the extension screw.The surgeon was not able to remove the screw head, so it was left and the tibial tray was cemented in.The poly was also placed in over top locking into the mushroom.The incident did not create any problems during or after the case.The patient was alert and stable when leaving the room.
 
Additional Manufacturer Narrative
(h3) the evaluation noted that the fractured ball tip driver reported in the event was likely the result of applying torque greater than the yield strength of the material, which lead to shearing off of the ball-tip, which was retained in the head of the stem extension screw.The torque limiting driver used in this case may be in need of calibration and may have contributed to the device fracture.However, this cannot be confirmed because the torque limiting driver was not returned for evaluation.

Brand Name
EXACTECH
Common Device Name
BALL TIP DRIVER - HEX 3.5MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9458072
Report Number1038671-2019-00602
Device Sequence Number3094898
Product Code LXH
UDI-Device Identifier10885862056696
UDI-Public10885862056696
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number209-57-00
Device Lot Number81566042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2019
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer04/24/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date04/28/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;